Michigan, 2009

Winter Storm in Michigan, December 8 to 9, 2009

December 8 to 9, 2009 · NWS GRR · 8 events in 8 counties and zones

Snow developed from south to north during the evening hours of Tuesday night, December the 8th, continuing into the 9th. Over a foot of snow was reported across parts of Mason and Osceola counties.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRR wrote it up.

Snow developed from south to north during the evening hours of Tuesday night, December the 8th, continuing into the 9th. Over a foot of snow was reported across parts of Mason and Osceola counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Dec 8, 8:03 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Dec 8, 8:03 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
803 PM EST TUE DEC 8 2009

LATEST UPDATE...AVIATION...

.SYNOPSIS...(415 PM EST TUE DEC 8 2009)
A POWERFUL WINTER STORM WILL IMPACT THE REGION TONIGHT THROUGH
THURSDAY.  THIS STORM WAS DEVELOPING IN COLORADO...AND WILL TRACK
THROUGH LOWER MICHIGAN ON WEDNESDAY.  SNOW WILL OVERSPREAD MUCH OF
THE AREA THIS EVENING.  AS WARMER AIR MOVES IN FROM THE SOUTH THE
SNOW IS EXPECTED TO CHANGE OVER TO RAIN FOR SOUTHERN LOWER
MICHIGAN.  THEN AS ARCTIC AIR FILTERS IN FROM THE SOUTHWEST ON
WEDNESDAY ALL THE PRECIPITATION WILL CHANGE BACK TO SNOW.  STRONG
GUSTY WINDS ARE EXPECTED WITH THIS STORM.

&&

.SHORT TERM...(415 PM EST TUE DEC 8 2009)
(TONIGHT THROUGH 1 PM WED)

I LEFT THE HEADLINES ALONE.  THE TREND OF THE MODELS SUPPORTS WARMER
AIR LIFTING INTO SOUTHERN LOWER MICHIGAN OVERNIGHT.  THIS WILL ALLOW
FOR PRECIPITATION TO EVENTUALLY CHANGE TO SOME RAIN...PRIMARILY
SOUTH OF A LUDINGTON TO MOUNT PLEASANT LINE.  THE PRECIPITATION
COULD BE HEAVY TONIGHT AND SNOW COULD ACCUMULATE RATHER QUICKLY
PRIOR TO THE CHANGEOVER.  A COUPLED UPPER JET WITH STRONG ISENTROPIC
LIFT WILL LEAD TO STRONG UPWARD MOTION.  WEAKNESS IN THE STABILITY
WILL ALLOW FOR HIGHER PRECIPITATION RATES.  HIGHEST AMOUNTS STILL
LOOK TO OCCUR MAINLY NORTH OF INTERSTATE 96...ESPECIALLY TOWARD
ROUTE 10.  IN EXCESS OF 5 INCHES IS LIKELY TONIGHT ESPECIALLY BIG
RAPIDS TO CADILLAC AREA.

A DRY SLOT MOVES IN FROM THE SOUTH AFTER MIDNIGHT TONIGHT.  THIS
WILL CUT BACK THE PRECIPITATION AMOUNTS ESPECIALLY ALONG AND SOUTH
OF INTERSTATE 96.  THE PRECIPITATION SHOULD BE PRIMARILY RAIN FOR
THE SOUTHERN 2/3RDS OF MY FORECAST AREA.  ELEVATED INSTABILITY
ARRIVES FROM 06Z TO 12Z AND THAT WILL LEAD TO A RISK FOR AN ISOLATED
THUNDERSTORM. SOME SLEET COULD MIX IN DURING ANY BURST OF HEAVIER
PRECIPITATION.

COLD AIR ADVECTION WILL STRENGTHEN WED AM.  BY 1 PM SNOW SHOULD BE
MIXING IN WITH ANY RAIN.  WINDS WILL BE ON THE INCREASE AND GUSTS
OVER 45 MPH ARE EXPECTED AS MIXING HEIGHTS INCREASE BY
NOON...ESPECIALLY ALONG THE LAKESHORE AND SOUTH OF INTERSTATE 96.
THE WIND DATA WILL BE INCORPORATED INTO THE WINTER WEATHER
HEADLINES.

&&

.MID TERM...(415 PM EST TUE DEC 8 2009)
(1 PM WEDNESDAY THROUGH THURSDAY NIGHT)

BIGGEST CONCERNS DURING THIS TIME FRAME WILL BE LAKE EFFECT
POTENTIAL...WINDS...AND RESULTING POTENTIAL FOR POSSIBLE NEAR
BLIZZARD CONDITIONS. WE WILL BE LEAVING UP THE WINTER STORM WATCH
FOR THE SW CORNER OF THE CWFA FOR THIS PERIOD...AND EXPECT THAT IT
WILL BE UPGRADED IN THE NEXT FCST PACKAGE DUE TO A COMBINATION OF
CONDITIONS.

LOW WILL BE JUST EXITING THE CWFA AT 18Z WED. COLDER AIR WILL BE
WRAPPING IN FROM THE W/NW FAIRLY QUICKLY...CHANGING ALL PCPN BACK
OVER TO SNOW SHOWERS FOR THE AFTERNOON HOURS. THERE MAY BE A BRIEF
LULL IN THE HEAVIER PCPN AS THE SYNOPTIC PCPN MOVES OUT...AND BEFORE
THE LAKE EFFECT CAN GET GOING.

H850 TEMPS WILL PLUMMET FROM AROUND -3C AROUND 18Z WED TO -20C OR SO
BY EARLY THU MORNING. LAKE EFFECT SNOW SHOWERS WILL GET GOING BY WED
EVENING...AND CONTINUE RIGHT ON THROUGH THU NIGHT FOR THE ENTIRE
CWFA. THE FLOW IS EXPECTED TO BECOME WRLY WED EVENING AND REMAIN SO
SO THROUGH THU NIGHT. THIS WILL FAVOR THE LAKESHORE LOCATIONS AND
LOCATIONS OVER THE SW QUARTER OF THE CWFA WHICH ARE DOWNWIND OF THE
LARGEST FETCH OF THE LAKE. SNOW SHOWERS WILL REACH WELL INLAND WITH
THE STRONG FLOW.

AS FAR AS ACCUMULATIONS ARE CONCERNED...THE HEAVIEST ACCUMS WILL BE
FOUND IN THE AFOREMENTIONED FAVORED AREAS LISTED ABOVE. SOME HEALTHY
ACCUMS ARE EXPECTED WED NIGHT WITH INSTABILITY BECOMING MODERATE TO
EXTREME...AND MOISTURE REMAINING RATHER DEEP /THROUGH 10K FT/ AS THE
SYSTEM IS STILL PULLING AWAY. WINDS WILL TEND TO SPREAD THE ACCUMS
INLAND A BIT...KEEPING AMOUNTS FROM GETTING TOO HIGH. THE POTENTIAL
FOR ACCUMS WILL DIMINISH A BIT FOR THU AND THU NIGHT AS THE LOW DGZ
AND COLDER TEMPS WILL LIMIT FLAKE SIZE. COMBINING ALL THREE
PERIODS...SOME LOCATIONS IN ALLEGAN...KENT...OTTAWA...AND BARRY
COUNTIES COULD SEE A FOOT OF SNOW FROM WED NIGHT THROUGH THU NIGHT.

IN ADDITION TO THE LAKE EFFECT...THE WINDS WILL BECOME A MAJOR
FACTOR. MOST MODELS ARE INDICATING THAT MOST OF THE CWFA WILL SEE
WIND GUSTS AROUND 40 TO LOCALLY 50 MPH WED NIGHT AND ON THU. THESE
WINDS WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW...WITH
VISIBILITIES GOING DOWN TO NEAR ZERO AT TIMES NEAR THE LAKESHORE. IF
THE CONFIDENCE IN THE FREQUENT WIND GUSTS AND VISIBILITIES
CONTINUES...A BLIZZARD WARNING MAY BE NEEDED. INLAND AREAS WILL NOT
SEE CONDITIONS QUITE AS BAD WITH LESS SNOW AND SLIGHTLY WEAKER
WINDS...BUT CONDITIONS WILL STILL BE QUITE BLUSTERY. AN ADVISORY
WILL LIKELY BE NEEDED INLAND FOR THIS PART OF THE EVENT.

WIND CHILLS WILL ALSO BE AN ISSUE WITH VALUES DROPPING BELOW ZERO
LATE WED NIGHT AND CONTINUING ON THU WITH TEMPS HOLDING IN THE
TEENS.

&&

.LONG TERM...(245 PM EST TUE DEC 8 2009)
(FRIDAY THROUGH TUESDAY)
A FEW RELATIVELY MINOR SYSTEMS ARE EXPECTED DURING THIS TIME PERIOD.
CONFIDENCE IS LOW REGARDING THE TIMING AND PLACEMENT OF ANY OF THESE
SYSTEMS. ANY LINGERING LAKE EFFECT SHOULD SHUT DOWN QUICKLY FRIDAY
WITH INCREASINGLY ANTICYCLONIC FLOW.

FOR SATURDAY NIGHT...PREVIOUS RUNS OF THE ECMWF ADVERTISE CYCLONIC
FLOW TO SHARPEN AS A CANADIAN PV ANOMALY BRUSHES THE NORTHERN GREAT
LAKES AND AN ASSOCIATED COLD FRONT CROSSES THE CWFA. THE GFS AGREES
WITH THE TIMING OF THIS SYSTEM BUT IS A BIT WEAKER. HOWEVER...THE
LATEST 12Z ECMWF SHOWS A LATER FRONTAL PASSAGE...SO CONFIDENCE IN
THIS TIME FRAME FOR POPS REMAINS RATHER LOW. HAVE ONLY INTRODUCED
CHANCE OF SNOW AT THIS TIME IN LINE WITH HPC GUIDANCE.

MODEL SOLUTIONS REMAIN DIVERGENT FROM SUNDAY INTO THE MIDDLE OF THE
WORK WEEK...KEEPING CONFIDENCE IN THE FORECAST LOW. HAVE THEREFORE
STAYED CLOSE TO HPC GUIDANCE OF CHANCE SNOW EACH DAY AS BROAD
CYCLONIC FLOW ALOFT SHOULD DOMINATE THE PATTERN. IT IS WORTH NOTING
THAT THE 12Z ECMWF ADVERTISES A PV ANOMALY SWEEPING ACROSS THE CWA
MONDAY...SUGGESTING HIGHER THAN CHANCE POPS. SINCE THIS IS THE FIRST
INDICATION...WILL NOT MAKE ANY CHANGES AT THIS TIME.

THE PATTERN BEGINS TO AMPLIFY AN UPSTREAM RIDGE BY MIDWEEK...WHICH
SHOULD RESULT IN SURFACE HIGH PRESSURE AND COLDER THAN NORMAL
TEMPERATURES.

&&

.AVIATION...(803 PM EST TUE DEC 8 2009)
WINTER STORM IS ALREADY BEGINNING TO SHOW ITS AFFECTS THIS EVENING
WITH SNOW SPREADING INTO KAZO. ALSO...GUSTY EAST WINDS ARE ALREADY
OCCURRING WITH SOME SITES PUSHING TOWARD 30 KNOTS. EXPECT THE SNOW
TO CONTINUE TO RAPIDLY DEVELOP ACROSS THE TAF SITES IN THE NEXT HOUR
OR SO...WITH HEAVY SNOW OCCURRING AT ALL THE TAF SITES BY 03Z-04Z.
THE SNOW WILL LAST THE LONGEST AT KMKG...STAYING SNOW POSSIBLY
THROUGH THE NIGHT. THE OTHER TAF SITES WILL BEGIN TO MIX WITH AND
CHANGE OVER TO SOME RAIN AND DRIZZLE. IF COLD AIR HANGS ON AT THE
SURFACE ICE PELLETS AND FREEZING RAIN ARE NOT OUT OF THE QUESTION.
THINKING THIS IS GOING TO BE MORE OF A SNOW OVER TO RAIN SCENARIO
PRETTY QUICKLY...SO DID NOT INCLUDE ICE PELLETS AND FREEZING RAIN
BUT WILL BE MONITORING.

A GOOD PORTION OF WEDNESDAY MORNING INTO THE AFTERNOON WILL FEATURE
LIGHT RAIN...DRIZZLE AND FOG. AS THE LOW MOVES OVERHEAD AND LIFTS
NORTHEAST...COLDER AIR WILL QUICKLY WRAP IN AND CHANGE THE
PRECIPITATION BACK TO SNOW. WINDS WILL RAMP UP SUDDENLY IN THE
20Z-00Z TIME FRAME. LAKE EFFECT SNOW WILL COMMENCE...WITH
KAZO...KBTL AND KGRR POTENTIALLY SEEING NEAR BLIZZARD TO BLIZZARD
CONDITIONS. VSBY/S MAY NEED TO BE LOWERED WITH TIME FOR WEDNESDAY
EVENING AS THE PLACEMENT OF THE HEAVY SNOW BAND IS A BIT UNCERTAIN.
SUFFICE IT TO SAY...WHERE THE HEAVIER BANDS SET UP WITH WINDS
GUSTING TO BETWEEN 30-40 KNOTS...NEAR ZERO VISIBILITIES WILL RESULT.

&&

.MARINE...(415 PM EST TUE DEC 8 2009)
A GALE WARNING CONTINUES.  GALES WILL BE POSSIBLE THIS
AFTERNOON AND EVENING...AND THEN AGAIN LATE WED MORNING THROUGH AT
LEAST WED NIGHT.

&&

.HYDROLOGY...(415 PM EST TUE DEC 8 2009)
NO HYDRO ISSUES EXPECTED ALTHOUGH SOME RISES ARE POSSIBLE IN
KALAMAZOO RIVER BASIN DEPENDING ON HOW MUCH QPF FALLS IN THE FORM OF
RAIN EARLY WEDNESDAY MORNING.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING ALLEGAN...KENT...IONIA...GRATIOT COUNTIES
     NORTHWARD THIS EVENING THROUGH WEDNESDAY NIGHT.
     WINTER WEATHER ADVISORY ELSEWHERE LATE THIS AFTERNOON AND
     TONIGHT.
     WINTER STORM WATCH VAN BUREN...KALAMAZOO AND BARRY COUNTIES
     LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT.
LM...GALE WARNING ST. JOSEPH TO MANISTEE TONIGHT THROUGH
THURSDAY.

&&

SYNOPSIS:     MJS
SHORT TERM:   MJS
LONG TERM:    TJT
MID TERM:     NJJ
AVIATION:     DUKE
MARINE:       MJS
HYDROLOGY:    MJS
Hazardous weather outlook, Dec 8, 4:32 PM EST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
432 PM EST TUE DEC 8 2009

MIZ037>040-043>046-050>052-056>059-064>067-071>074-091045-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
432 PM EST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SNOW WILL OVERSPREAD ALL OF SOUTHWEST LOWER MICHIGAN BY EARLY THIS
EVENING. THE SNOW WILL BE HEAVY AT TIMES THROUGH THE NIGHT NORTH
OF A LINE FROM MUSKEGON TO MT. PLEASANT WHERE 5 TO LOCALLY 9 INCHES
OF SNOW IS LIKELY.

SOUTH OF THAT LINE...1 TO LOCALLY 5 INCHES OF SNOW IS EXPECTED WITH
HIGHEST AMOUNTS NEAR THE LINE. SLEET AND RAIN WILL MIX WITH THE SNOW
AFTER MIDNIGHT. NEAR AND SOUTH OF INTERSTATE 69...THE PRECIPITATION
WILL BECOME ALL RAIN TOWARD MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL CONTINUE THROUGH THE DAY ON WEDNESDAY NORTH OF A LINE
FROM MUSKEGON TO MT. PLEASANT. AS THE COLD AIR SPREADS IN BEHIND
THE STORM WEDNESDAY AFTERNOON...ALL THE PRECIPITATION WILL CHANGE
BACK TO SNOW.

VERY STRONG WINDS COMBINED WITH SNOW WILL RESULT IN NEAR BLIZZARD
CONDITIONS WEDNESDAY NIGHT INTO THURSDAY BEFORE WINDS START TO
DECREASE DURING THURSDAY AFTERNOON.

SNOW SHOWERS WILL CONTINUE INTO THE WEEKEND BUT ACCUMULATIONS WILL
BE LIMITED TO THE LAKE MICHIGAN SHORE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-091045-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
432 PM EST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

EAST GALES TO 35 KNOTS ARE EXPECTED TO DEVELOP TONIGHT AND THAT WILL
BUILD WAVES TO HAZARDOUS HEIGHTS. THE STRONG WINDS COMBINED WITH SNOW
WILL RESULT IN NEAR ZERO VISIBILITIES AND VERY DANGEROUS CONDITIONS
IN THE NEAR SHORE WATERS OF LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEST GALES UP TO 45 KNOTS WILL MOVE IN BY MID DAY WEDNESDAY AND
CONTINUE INTO THURSDAY. WAVE HEIGHTS WILL BE DANGEROUSLY HIGH AND
WITH THE SNOW AND VERY COLD TEMPERATURES...ICE BUILD UP MAY ALSO BE
A PROBLEM FOR ANY BOATS IN THE NEARSHORE WATERS OF LAKE MICHIGAN.
CONDITIONS SHOULD IMPROVE BY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WDM NJJ

In the hours before

Local storm report, Dec 8, 8:21 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
821 PM EST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     SNOW             4 W PORTAGE             42.20N 85.66W
12/08/2009  M1.0 INCH        KALAMAZOO          MI   TRAINED SPOTTER

            MODERATE TO HEAVY SNOW IS OCCURRING. SIDE ROADS HAVE
            BECOME SNOW COVERED. VISIBILITY DROPPING TO A QUARTER
            MILE AT TIMES.

&&

DUKE
Local storm report, Dec 8, 9:49 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
949 PM EST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     SNOW             3 S CEDAR SPRINGS       43.18N 85.55W
12/08/2009  M1.5 INCH        KENT               MI   TRAINED SPOTTER

            THIS IS SNOW ACCUMULATION FROM 715 PM TO 940 PM.

&&

HOVING

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter storm. Local standard time, as filed.

Winter Storm, Mason

When
December 8, 10:00 PM EST to December 9, 4:00 PM EST
Where
Mason forecast zone
Reported by
Trained Spotter
Coordinates
43.956, -86.423 (the zone’s center; the record gives no point)

Eight inches of snow had already fallen in Ludington, Scottville and Tallman by the early morning hours of Wednesday, December 9 and final snow totals of 10 to 12 inches were reported. Wind gusts to 40 mph were also reported.

Winter Storm, Lake

When
December 8, 10:00 PM EST to December 9, 4:00 PM EST
Where
Lake forecast zone
Reported by
Trained Spotter
Coordinates
43.990, -85.802 (the zone’s center; the record gives no point)

Eight to ten inches of snow fell across Lake county and there were wind gusts to 40 mph.

Winter Storm, Osceola

When
December 8, 10:00 PM EST to December 9, 4:00 PM EST
Where
Osceola forecast zone
Reported by
Trained Spotter
Coordinates
43.990, -85.325 (the zone’s center; the record gives no point)

Seven to nine inches of snow fell across Osceola county with reported wind gusts to 35 mph.

Winter Storm, Clare

When
December 8, 10:00 PM EST to December 9, 4:00 PM EST
Where
Clare forecast zone
Reported by
Trained Spotter
Coordinates
43.988, -84.848 (the zone’s center; the record gives no point)

Six to eight inches of snow fell across Clare county with wind gusts to 35 mph.

Winter Storm, Oceana

When
December 8, 10:00 PM EST to December 9, 4:00 PM EST
Where
Oceana forecast zone
Reported by
Trained Spotter
Coordinates
43.682, -86.317 (the zone’s center; the record gives no point)

Six to ten inches of snow fell along with wind gusts to 40 mph.

Winter Storm, Newaygo

When
December 8, 10:00 PM EST to December 9, 4:00 PM EST
Where
Newaygo forecast zone
Reported by
Trained Spotter
Coordinates
43.554, -85.801 (the zone’s center; the record gives no point)

Five to eight inches of snow fell along with wind gusts to 35 mph.

Winter Storm, Mecosta

When
December 8, 10:00 PM EST to December 9, 4:00 PM EST
Where
Mecosta forecast zone
Reported by
Trained Spotter
Coordinates
43.641, -85.325 (the zone’s center; the record gives no point)

Five to seven inches of snow fell along with wind gusts to 35 mph.

Winter Storm, Isabella

When
December 8, 10:00 PM EST to December 9, 4:00 PM EST
Where
Isabella forecast zone
Reported by
Trained Spotter
Coordinates
43.641, -84.847 (the zone’s center; the record gives no point)

Five to seven inches of snow fell along with wind gusts to 30 mph.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2009Every state in 2009This day in weather historyWarnings in Michigan, December 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 208860, 208966, 208967, 208969, 208970, 208971, 208972, 208973.